Visit the Anesthesia Forum

| December 26, 2012 | 10 Comments

Our anesthesia forum is now up and running!  Take a look and let us know what you think.  Anyone can visit and anyone is free to post.  

Tags: ,

Category: Anesthesia Topics

Comments (10)

Trackback URL | Comments RSS Feed

  1. Alicia says:

    I’m scheduled to have my gallbladder removed in 2 days and I am terrified that the anesthesia will kill me. I’m a 26 yr old smoker and I have palpitations. The only kind of anesthesia I’ve ever had was twilight for a d & c and spinal blocks for my csections. If I tolerated those well, is it likely I’ll handle General anesthesia as well. I’m almost scared to the point of just cancelling my surgery and taking my chances with a stone filled gallbladder.

    • Dr Dave says:

      Alicia,

      Every so often I have a patient, such as yourself, that is extremely scared of anesthesia.

      You are not alone and your anesthesiologist will take great care of you.

      What you could do to provide some peace of mind is ask to speak with an anesthesiologist beforehand. They can then evaluate your complete medical history, including those palpitations, and give you a “game plan” for your anesthetic.

      Anesthesia is very safe for most people. While I can’t tell you the risks are “zero”, you have to weigh the risks of surgery and anesthesia against the risk of not removing the gall bladder. Your surgeon can help you here as well by explaining all the possibilities if the gall bladder isn’t removed.

      You then have to make a decision.

      If you proceed with surgery, your anesthesiologist will be watching over you very carefully during the entire procedure and will likely have anti-anxiety medicine available for you once you’re talked to everyone on the day of surgery and ready to head to the operating room.

      It’s OK to be scared; just know that you’ll have many people carefully taking care of you.

      Dr. Dave

  2. ginny says:

    Hi Doctors, is the forum down at the moment?

    • DrJoe says:

      It is down right now for a few hours. I am frustrated because I made a few changes with the code to try and make it more user friendly. But in the process, I have locked up the page. We hope to have it up and running any minute. So sorry!

  3. DrJoe says:

    The forum is up and running again. Sorry for the delay….

  4. gladys purdy says:

    I just had eye surgery (cateract removed) My blood pressure readings have been low ,its been 3 days .Is it the anesthesia that might have caused this . to days readings were
    117/58 yesterdays was 119/55 ,I’m going to have the other eye done in 3 days . I am concerned , G.P.

    • Dr Dave says:

      Gladys,

      Those readings for your blood pressure are quite normal. You may have had high blood pressure before.

      It would be worrisome if these blood pressures were somehow causing symptoms for you (such as lightheadedness, fainting, etc). But the numbers you describe are within the normal range.

      Best of luck to you,

      Dr. Dave

  5. Rose says:

    Hi, I just underwent wisdom teeth extraction and was put under general anesthesia….the drug that was used was propofol. SInce my dental surgery I have been having vivid dreams which really aren’t a bother but what is a bit frightening is its been about 5 days and I still feel exhausted and like my brain just won’t function correctly. Almost like I’m in a fog I tried to drive but that was a task all on It’s own I felt like my vision was messed up….another thing thats been bothering me is feeling pain under my armpit but more toward my back and some shooting leg pain that mostly comes and goes these pains are only on the right side do you think this is all related to the general anestheshia?? And if so should I be worried or just wait it out how long will this typically last? I have fibromyalgia but these symptoms I know for sure are not from that because I’ve had it under control and was doing great until being put under now I feel like crap and also at times I feel like its hard to take a breath please advise ASAP thank you, rose

    • Rose,

      Thanks for sending us your questions. You have really been having a tough time….

      Everyone responds differently to general anesthesia. However, most patients that have received Propofol for their general anesthetic feel “back to normal” later in the day. Most will say that they know that they received anesthesia, but that they can perform all of their normal activities later in the day (obviously depending on their type of surgery).

      But “most” does not mean “everyone.” Some patients respond differently. When I had my wisdom teeth taken out 15 years ago, I don’t remember anything from that day. In fact, I slept the entire next day on the couch. But I was 15 and I think that is normal :)

      It is very unlikely that the pains in your leg and underneath your arm are related to the anesthesia medicines. But please keep a close watch on your symptoms. Let us know when they resolve.

  6. Bruce Defourny says:

    Doctor, I am going to have a total hip replacement. I have been using Butorphanol Tartrate for pain recently. I am being switched to Belbuca.
    I had my Pre-Surgery Testing today and the Dr. said that they would use Hydrmorphone and Oxycotin for pain after the surgery.
    Several people told me that being on Belbuca and/or Stadol will block the effects of other types of narcotics (Hydrmorphone/Oxycodone) and can cause me to go into immediate and dangerous withdraw. Is this true and if so what should I do? Thank you Bruce

Leave a Reply